Alert archive / Idaho / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Boise, ID
NWS Boise, ID issued this winter storm warning at Nov 15, 2011, 8:45 PM MST for 7 counties in Idaho. It took effect at Nov 16, 2011, 3:00 PM MST. It was in force for 18 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 15, 2011, 8:45 PM MST (03:45 UTC)
- In effect from
- Nov 16, 2011, 3:00 PM MST
- Expired
- Nov 17, 2011, 8:38 AM MST
- In force
- 18 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 77 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 8:00 AM MST | SNOW 0.5 | 9 Sse Mccall, ID | SNOW CHANGED TO RAIN BY MID MORNING. |
| Nov 17, 8:00 AM MST | SNOW 2 | 20 Ne Meadows, ID | SECESH SUMMIT SNOTEL AT 6518 FEET. |
| Nov 17, 8:00 AM MST | SNOW 2.5 | 2 Nw Garden Valley, ID | A MIX OF RAIN AND SNOW THE LAST 24 HOURS. |
| Nov 17, 8:00 AM MST | SNOW 3 | 10 Ssw Lowman, ID | MORES CREEK SUMMIT SNOTEL AT 6100 FEET. |
| Nov 17, 8:00 AM MST | SNOW 3 | 4 Ne Meadows, ID | BURNDAGE SKI AREA SNOW STAKE WEB CAM. |
| Nov 17, 8:00 AM MST | SNOW 4 | 22 E Deadwood Res, ID | BANNER SUMMIT SNOTEL AT 7037 FEET. |
| Nov 17, 8:00 AM MST | SNOW 5 | 9 Se Warm Lake, ID | DEADWOOD SUMMIT SNOTEL AT 6856 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748 WWUS45 KBOI 160345 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 845 PM MST TUE NOV 15 2011 ...HEAVY SNOW EXPECTED OVER THE WEST CENTRAL AND BOISE MOUNTAINS WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... .A MOIST WEATHER SYSTEM WILL SPREAD HEAVY SNOW OVER THE IDAHO MOUNTAINS WEDNESDAY AFTERNOON THROUGH THURSDAY. A PLUME OF MOISTURE CROSSING THE AREA...COMBINED WITH STRONG UPPER-LEVEL WINDS...WILL PRODUCE HEAVY ACCUMULATIONS OF SNOWFALL...ESPECIALLY ON WEST FACING SLOPES ABOVE 5000 FEET. HEAVIEST SNOWFALL IS EXPECTED LATE WEDNESDAY EVENING THROUGH THURSDAY MORNING. IDZ011-013-161200- /O.UPG.KBOI.WS.A.0003.111116T1800Z-111118T0000Z/ /O.NEW.KBOI.WS.W.0004.111116T1800Z-111118T0000Z/ WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 845 PM MST TUE NOV 15 2011 ...WINTER STORM WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IN THE WEST CENTRAL AND BOISE MOUNTAINS...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW AMOUNTS...8 TO 10 INCHES BETWEEN 5000 AND 6000 FEET WITH 14 TO 20 INCHES ABOVE 6000 FEET. * SNOW LEVELS...AROUND 4500 FEET. * WINDS...SOUTHWEST 10 TO 20 MPH WEDNESDAY AFTERNOON AND NIGHT INCREASING TO 15 TO 20 MPH WITH GUSTS TO NEAR 30 MPH. GUSTS TO NEAR 40 MPH ARE POSSIBLE ON HIGHER MOUNTAIN PASSES. * TIMING...LIGHT SNOW WILL BEGIN TO FALL OVER THE REGION WEDNESDAY AFTERNOON WITH THE HEAVIEST SNOW FALL LATE WEDNESDAY NIGHT AND THURSDAY MORNING. LIGHT SNOW WILL CONTINUE TO FALL THROUGH THE DAY ON THURSDAY. * IMPACTS...WINTER DRIVING CONDITIONS WITH OCCASIONAL REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. THIS INCLUDES PORTIONS OF U.S. HIGHWAY 95...AND STATE HIGHWAYS 55 AND 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
5 follow-up statements
609 WWUS45 KBOI 161149 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 449 AM MST WED NOV 16 2011 ...HEAVY SNOW EXPECTED OVER THE WEST CENTRAL AND BOISE MOUNTAINS THIS AFTERNOON THROUGH THURSDAY... .A MOIST WEATHER SYSTEM WILL SPREAD SNOW OVER THE SOUTHWEST IDAHO MOUNTAINS THIS AFTERNOON THROUGH THURSDAY. A PLUME OF MOISTURE CROSSING THE AREA...COMBINED WITH STRONG UPPER-LEVEL WINDS...WILL PRODUCE HEAVY ACCUMULATIONS OF SNOWFALL...ESPECIALLY ON WEST FACING SLOPES ABOVE 5000 FEET. THE HEAVIEST SNOWFALL IS EXPECTED LATE THIS EVENING THROUGH THURSDAY MORNING. IDZ011-013-162200- /O.EXT.KBOI.WS.W.0004.111116T2200Z-111118T0000Z/ WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 449 AM MST WED NOV 16 2011 ...WINTER STORM WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM MST THURSDAY... * SNOW AMOUNTS...5 TO 10 INCHES BETWEEN 5000 AND 6000 FEET WITH 10 TO 20 INCHES ABOVE 6000 FEET. * SNOW LEVELS...VALLEY FLOORS THROUGH TONIGHT RISING TO BETWEEN 4500 AND 5500 FEET ON THURSDAY. * WINDS...SOUTHWEST 5 TO 15 MPH THIS AFTERNOON INCREASING TO 10 TO 20 MPH WITH GUSTS TO 30 MPH LATE TONIGHT AND THURSDAY. GUSTS TO 40 MPH ARE POSSIBLE ON HIGHER MOUNTAIN PASSES. * TIMING...LIGHT SNOW WILL BEGIN TO FALL THIS AFTERNOON WITH THE HEAVIEST SNOW EXPECTED LATE TONIGHT THROUGH THURSDAY MORNING. * IMPACTS...WINTER DRIVING CONDITIONS WITH OCCASIONAL REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. THIS INCLUDES PORTIONS OF U.S. HIGHWAY 95...AND STATE HIGHWAYS 55 AND 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
222 WWUS45 KBOI 162155 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 255 PM MST WED NOV 16 2011 ...HEAVY SNOW EXPECTED OVER THE WEST CENTRAL AND BOISE MOUNTAINS THIS AFTERNOON THROUGH THURSDAY... .THE FIRST MAJOR WINTER-LIKE WEATHER SYSTEM OF THE SEASON WILL SPREAD SNOW OVER THE SOUTHWEST IDAHO MOUNTAINS LATE THIS AFTERNOON THROUGH THURSDAY. THIS UPPER LEVEL STORM WILL COMBINE A HIGH AMOUNT OF MOISTURE WITH STRONG UPPER-LEVEL WINDS TO PRODUCE HEAVY ACCUMULATIONS OF SNOW...ESPECIALLY ON WEST FACING SLOPES ABOVE 5000 FEET. THE HEAVIEST SNOWFALL IS EXPECTED LATE THIS EVENING THROUGH THURSDAY MORNING. IDZ011-013-170630- /O.CON.KBOI.WS.W.0004.111116T2200Z-111118T0000Z/ WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 255 PM MST WED NOV 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * SNOW AMOUNTS...4 TO 10 INCHES BETWEEN 5000 AND 6000 FEET WITH 10 TO 20 INCHES ABOVE 6000 FEET. * SNOW LEVELS...VALLEY FLOORS THROUGH TONIGHT RISING TO BETWEEN 4500 AND 5500 FEET ON THURSDAY. * WINDS...SOUTHWEST 5 TO 15 MPH THIS AFTERNOON INCREASING TO 10 TO 20 MPH WITH GUSTS TO 30 MPH LATE TONIGHT AND THURSDAY. GUSTS TO 40 MPH ARE POSSIBLE ON HIGHER MOUNTAIN PASSES. * TIMING...LIGHT SNOW WILL BEGIN TO FALL THIS AFTERNOON WITH THE HEAVIEST SNOW EXPECTED LATE TONIGHT THROUGH THURSDAY MORNING. * IMPACTS...WINTER DRIVING CONDITIONS. ALSO...OCCASIONAL REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW ON THE HIGHER MOUNTAIN PASSES. THIS INCLUDES PORTIONS OF U.S. HIGHWAY 95...AND STATE HIGHWAYS 55 AND 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
359 WWUS45 KBOI 170521 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1021 PM MST WED NOV 16 2011 ...MODERATE TO HEAVY SNOW EXPECTED OVER THE WEST CENTRAL AND BOISE MOUNTAINS THROUGH THURSDAY AFTERNOON... .INTERMITTENT SNOW WILL BECOME MORE CONTINUOUS AFTER MIDNIGHT AND INCREASE IN INTENSITY ON THURSDAY IN THE WEST CENTRAL AND BOISE MOUNTAINS OF SOUTHWESTERN IDAHO. MOISTURE STREAMING OFF OF THE PACIFIC OCEAN CONTINUES TO MOVE INTO THE AREA WITH PRECIPITATION FALLING AS SNOW INTO THE COLD AIR IN THE MOUNTAINS ABOVE 5000 FEET. THE TIMING OF THE ONSET OF HEAVY SNOW HAS BEEN DELAYED SLIGHTLY AND FORECAST STORM TOTALS HAVE BEEN REDUCED A BIT...BUT A PERIOD OF MODERATE TO HEAVY SNOW IS STILL LIKELY ON THURSDAY. IDZ011-013-171330- /O.CON.KBOI.WS.W.0004.000000T0000Z-111118T0000Z/ WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 1021 PM MST WED NOV 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * SNOW AMOUNTS...4 TO 8 INCHES BETWEEN 5000 AND 6000 FEET WITH 8 TO 14 INCHES ABOVE 6000 FEET. * SNOW LEVELS...4500 FEET TONIGHT...RISING TO AROUND 5000 FEET ON THURSDAY. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH LATE TONIGHT AND THURSDAY. GUSTS TO 40 MPH ARE POSSIBLE ON HIGHER MOUNTAIN PASSES. * TIMING...INTERMITTENT LIGHT SNOW TONIGHT WITH MODERATE TO HEAVY SNOW ON THURSDAY. * IMPACTS...WINTER DRIVING CONDITIONS. ALSO...OCCASIONAL REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW ON THE HIGHER MOUNTAIN PASSES. THIS INCLUDES PORTIONS OF U.S. HIGHWAY 95...AND STATE HIGHWAYS 55 AND 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
905 WWUS45 KBOI 171227 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 527 AM MST THU NOV 17 2011 IDZ011-013-180000- /O.CON.KBOI.WS.W.0004.000000T0000Z-111118T0000Z/ WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 527 AM MST THU NOV 17 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * SNOW AMOUNTS...TOTALS OF 3 TO 6 INCHES BETWEEN 5000 AND 6000 FEET AND 6 TO 14 INCHES ABOVE 6000 FEET. * SNOW LEVELS...AROUND 5000 FEET. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. GUSTS TO 40 MPH ARE POSSIBLE ON HIGHER MOUNTAIN PASSES. * TIMING...AREAS OF MODERATE TO LOCALLY HEAVY SNOW THIS MORNING WILL TAPER OFF TO LIGHT SNOW DURING THE AFTERNOON. * IMPACTS...WINTER DRIVING CONDITIONS. ALSO...OCCASIONAL REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW ON THE HIGHER MOUNTAIN PASSES. THIS INCLUDES PORTIONS OF U.S. HIGHWAY 95...AND STATE HIGHWAYS 55 AND 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
966 WWUS45 KBOI 171538 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 838 AM MST THU NOV 17 2011 ...WINTER STORM WARNING FOR THE WEST CENTRAL AND BOISE MOUNTAINS CANCELLED... .THE WINTER STORM THAT IS CURRENTLY DROPPING LIGHT TO MODERATE SNOW ON THE HIGHER ELEVATIONS OF THE WEST CENTRAL AND BOISE MOUNTAINS HAS NOT BEEN AS STRONG AS EXPECTED. OVERNIGHT SNOW TOTALS WERE ONLY A FEW INCHES...EVEN AT HIGHER ELEVATION SITES. MCCALL CHANGED FROM SNOW TO RAIN AROUND 5 AM THIS MORNING AND IS SEVERAL DEGREES ABOVE FREEZING. GARDEN VALLEY RECEIVED AROUND 2 INCHES OF SNOW OVERNIGHT...BUT IS CURRENTLY GETTING A MIX OF RAIN AND SNOW. A COLD FRONT WILL MOVE THROUGH THE REGION TODAY...AND THIS WILL BOTH LOWER THE SNOW LEVEL AND HELP SPREAD ADDITIONAL LIGHT TO MODERATE SNOWS ACROSS THE AREA. HOWEVER...WE WILL NOT EXPERIENCE THE TYPE OF WEATHER TYPICALLY ASSOCIATED WITH A WINTER STORM WARNING. THEREFORE THE WARNING HAS BEEN CANCELLED. IDZ011-013-171645- /O.CAN.KBOI.WS.W.0004.000000T0000Z-111118T0000Z/ WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 838 AM MST THU NOV 17 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WINTER STORM WARNING. ALTHOUGH LIGHT TO MODERATE SNOW WILL CONTINUE OFF AND ON THROUGH THE DAY...THIS SYSTEM HAS PROVEN TO BE WEAKER THAN EXPECTED. THEREFORE THE WARNING HAS BEEN CANCELLED. PLEASE EXERCISE CAUTION WHEN DRIVING AS SLICK AND SNOW COVERED ROADS WILL BE FOUND AT HIGHER ELEVATIONS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Nov 15, 8:28 PM MST, 17 minutes earlier.
Area forecast discussion, Nov 15, 8:28 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
828 PM MST TUE NOV 15 2011
.DISCUSSION...LATEST NAM MODEL STAYED ON TRACK FOR A SIGNIFICANT
OROGRAPHIC SNOW EVENT IN THE IDAHO MOUNTAINS STARTING WEDNESDAY
AFTERNOON AND LASTING THROUGH THURSDAY. IMPRESSIVE MOISTURE PLUME
CROSSING THE FORECAST AREA AT THAT TIME WITH STRONG UPPER-LEVEL
WINDS...IS AN IDEAL SETUP. THIS IS IN THE WARM SECTOR PART OF THIS
STORM...AND HAVE HAD SOME CONCERN THAT TEMPERATURES MIGHT BE TOO
WARM TO PRODUCE HEAVY SNOW TOTALS IN THE MOUNTAIN VALLEYS. IT IS
STILL CLOSE...BUT LAST FEW NAM AND SREF RUNS HAVE BEEN
COOLER...AND AM GETTING MORE CONFIDENT THAT PRECIP WILL STAY SNOW
THROUGHOUT THE EVENT...EVEN AT 5000 FEET...AND SNOW TOTALS NEAR 10
INCHES SEEM REASONABLE FOR SOME OF THE MOUNTAIN VALLEYS. CERTAINLY
RIDGES AND MOUNTAIN PASSES WILL GET SUBSTANTIALLY MORE THAN THAT.
WILL UPGRADE CURRENT WATCH INTO A WINTER STORM WARNING.
&&
.AVIATION...TONIGHT WILL CONTINUE VFR WITH INCREASING HIGH AND MID
LEVEL CLOUDS. AFTER 12Z AREAS OF LIGHT SNOW WITH LOCAL MVFR
CONDITIONS WILL SPREAD ACROSS EASTERN OREGON INTO THE WEST CENTRAL
IDAHO MOUNTAINS. AFTER 18Z PRECIPITATION WILL BECOME WIDESPREAD WITH
SNOW LEVELS RANGING FROM 3K FEET MSL IN BAKER COUNTY AND WEST
CENTRAL IDAHO TO 6K FEET MSL NEAR THE NEVADA BORDER. SURFACE WINDS
WILL BE LIGHT OVERNIGHT THEN SOUTHEAST 10-15 KTS ON WEDNESDAY. WINDS
ALOFT WILL BE WEST TO NORTHWEST UP TO 35 KTS AT 12K FEET MSL.
&&
.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH THURSDAY...LATEST MODEL RUNS ARE IN
BETTER AGREEMENT WITH TIMING OF THE NEXT PACIFIC STORM SYSTEM TO
MOVE OVER THE FORECAST AREA. PRECIPITATION WILL BEGIN TO SPREAD
OVER THE REGION LATE WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON AS
A WARM FRONT MOVES NORTH OVER THE REGION. HEAVIEST AMOUNTS OF RAIN
AND SNOW WILL FALL OVER THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING AND THEN SLOWLY DECREASE AS A COLD FRONT MOVES OVER THE
AREA ON THURSDAY. SATELLITE PICTURES SHOWING PLENTY OF MOISTURE
WITH THIS SYSTEM WITH 15O-200 PERCENT OF NORMAL PRECIPITABLE WATER
ASSOCIATED WITH THIS STORM SYSTEM. WITH SNOW LEVELS AROUND 4500 TO
5000 FEET...POTENTIAL FOR PRECIPITATION AMOUNTS OF THREE QUARTERS
OF AN INCH TO AN INCH AND THE FIRST MAJOR SNOWFALL OF THE YEAR
HAVE ISSUED A WINTER STORM WATCH FOR THE WEST CENTRAL AND BOISE
MOUNTAINS ABOVE 5000 FEET FOR LATE WEDNESDAY MORNING THROUGH
THURSDAY EVENING. WINDS WILL BECOME BREEZY SO WILL ALSO SEE LOCAL
BLOWING AND DRIFTING SNOW IS THE WATCH AREA AS WELL.
LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...POTENT COLD FRONT WILL
PUSH THROUGH THE CWA LATE THURSDAY NIGHT/EARLY FRIDAY MORNING. THIS
WILL BRING SNOW LEVELS DOWN QUICKLY...AND ALLOW ANY PRECIPITATION
THAT FALLS TO BE ENTIRELY SNOW. HOWEVER...THE QUESTION REMAINS HOW
MUCH ACCUMULATION WILL OCCUR IN THE POPULATED AREAS OF THE TREASURE AND
MAGIC VALLEYS ON FRIDAY. CURRENTLY IT APPEARS THAT ACCUMULATIONS
WILL BE LIGHT...BUT THERE IS STILL UNCERTAINTY IN EXACTLY HOW
TEMPERATURES AND QPF WILL PLAY OUT...SO WE WILL MONITOR THAT
FORECAST FOR POTENTIAL IMPACTS. THE STORM WILL BEGIN TO EXIT SATURDAY
AND LIGHT SNOWFALL WILL CONTINUE THROUGH THE DAY...BUT THE BIG STORY
FOR THAT DAY WILL BE THE POTENTIAL FOR WELL BELOW ZERO TEMPERATURES
OVERNIGHT IN THE WEST CENTRAL MOUNTAINS. SUNDAY AND BEYOND THE AREA
WILL DRY OUT BENEATH UPPER LEVEL RIDGING...AND WHILE TEMPERATURES
WILL BE SOMEWHAT SLOW TO REBOUND...THEY LOOK TO RETURN TO NEAR
NORMAL BY TUESDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON IDZ011-013.
OR...NONE.
&&
WEATHER.GOV/BOISE
DISCUSSION...TB
AVIATION.....JT
PREV SHORT TERM...JA
PREV LONG TERM....BBHazardous weather outlook, Nov 15, 3:21 PM MST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 321 PM MST TUE NOV 15 2011 IDZ011-013-161300- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 321 PM MST TUE NOV 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. A MOIST WEATHER SYSTEM WILL SPREAD PRECIPITATION OVER THE REGION BEGINNING WEDNESDAY AFTERNOON AND WILL CONTINUE THROUGH THURSDAY AFTERNOON. HEAVY SNOW IS POSSIBLE WITH THIS SYSTEM WITH THE HEAVIEST SNOWFALL LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. PLEASE REFER TO THE WINTER STORM WATCH PRODUCT FOR MORE INFORMATION...AND MONITOR THE LATEST FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER. IDZ012-014>016-028>030-033-ORZ061>064-161300- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 321 PM MST TUE NOV 15 2011 /221 PM PST TUE NOV 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FREQUENT SNOW SHOWERS AND COLDER TEMPERATURES ARE EXPECTED FRIDAY NIGHT AND SATURDAY WITH SEVERAL INCHES NEW SNOW POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER.
Nearby
Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.